I began taking Focalin about 5 months ago. Since then I have been great. My life has changed. During some blood work 2 weeks ago my doctor found that my liver enzymes were elevated. She is sending me to a specialist in a couple of days. She thinks I have Hemochromatosis.
My AST = 92 and my ALT = 199
She has taken me off of Focalin because an ultrasound showed my liver as inflamed.
I am about to chew my finger nails off. I have taken my Focalin almost everyday since June. I knew it was working but I had no idea how bad my ADHD is without it.
I have read that Vyvanse is not metabolized by the liver but by the stomach. Given a heart palpatation every now and again (a couple of times a day- I never mentioned that but it is a symptom of iron overload) would it be advisable that I take anything for my ADHD?
I don't know what to do. I really need to be on something for ADHD before I go crazy.
As I am a psychologist and not a psychiatrist, I can not advise you on medication. The psychiatrist who manages the Mental Health forum may be able to help you, but in the meantime, do stay contact with your psychiatrist so he/she knows what your are experiencing.
Disclaimer: These posts in response to Medhelp.com questions are intended to be informational only. They should never be considered a substitute for face-to-face medical and mental health care by a qualified practitioner. Answering Medhelp questions is not intended to create or imply a patient-clinician relationship. Information presented in posts is not intended to give or to rule-out a diagnosis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.